Alert archive / Michigan / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Marquette, MI

April 7, 20127 counties in Michigan

NWS Marquette, MI issued this red flag warning at Apr 7, 2012, 11:22 AM EDT for 7 counties in Michigan. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 11:22 AM EDT (15:22 UTC)
Expired
Apr 7, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 38 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS83 KMQT 071522
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1122 AM EDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.HIGH PRESSURE OVER THE UPPER LAKES WILL MOVE EAST
TODAY WHILE A COLD FRONT OVER THE NORTHERN PLAINS PUSHES TOWARD
UPPER MICHIGAN LATE IN THE DAY. THE PRESSURE GRADIENT BETWEEN 
THE HIGH PRESSURE AND THE COLD FRONT WILL RESULT IN SOUTH WINDS
INCREASING BY EARLY AFTERNOON. GUSTS TO 30 MPH ARE POSSIBLE OVER
THE WESTERN AND CENTRAL UPPER MICHIGAN THIS AFTERNOON...AND INTO
EARLY EVENING FOR PORTIONS OF EASTERN UPPER MICHIGAN. EXPECT
HIGH TEMPERATURES TODAY IN THE 60S OVER MOST OF THE AREA AWAY FROM
THE LAKE MICHIGAN SHORE. EXPECT HUMIDITY VALUES TODAY TO BE SLIGHTLY
HIGHER THAN ON FRIDAY...BUT THEY WILL STILL FALL TO 20 TO 30 PERCENT
BY EARLY THIS AFTERNOON.

MIZ004>006-010>013-072330-
/O.NEW.KMQT.FW.W.0001.120407T1522Z-120408T0000Z/
BARAGA-MARQUETTE-ALGER-IRON-DICKINSON-MENOMINEE-DELTA-
1122 AM EDT SAT APR 7 2012 /1022 AM CDT SAT APR 7 2012/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL UPPER
MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 004 BARAGA...FIRE WEATHER 
  ZONE 005 MARQUETTE...FIRE WEATHER ZONE 006 ALGER...FIRE 
  WEATHER ZONE 010 IRON...FIRE WEATHER ZONE 011 DICKINSON...FIRE 
  WEATHER ZONE 012 MENOMINEE AND FIRE WEATHER ZONE 013 DELTA.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE MID 50S TO MID 60S...COLDEST NEAR LAKE
  MICHIGAN.

* IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE 
  INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR 
  WEBSITE AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER 
  CASE...OR BY CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER 
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A 
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...
  WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE 
  DANGEROUS WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR 
  GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN 
  VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A 
  DANGEROUS AND DESTRUCTIVE FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING.

&&

$$

TITUS
1 follow-up statement
220 
WWUS83 KMQT 071948
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
348 PM EDT SAT APR 7 2012

...CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING...

.A COLD FRONT WILL PUSH TOWARD UPPER MICHIGAN LATE THIS AFTERNOON AND
BEGIN MOVING INTO THE AREA THIS EVENING. THE PRESSURE GRADIENT
BETWEEN HIGH PRESSURE TO THE EAST AND THE COLD FRONT WILL CONTINUE TO
RESULT IN GUSTY SOUTH WINDS INTO THIS EVENING. GUSTS TO 30 MPH ARE
POSSIBLE OVER THE WESTERN AND CENTRAL UPPER MICHIGAN INTO THIS
EVENING. WIDESPREAD HUMIDITY VALUES OF 20 TO 30 PERCENT ARE BEING
OBSERVED...WITH A FEW LOCATIONS SHOWING HUMIDITY VALUES IN THE TEENS.

MIZ004>006-010>013-080000-
/O.CON.KMQT.FW.W.0001.000000T0000Z-120408T0000Z/
BARAGA-MARQUETTE-ALGER-IRON-DICKINSON-MENOMINEE-DELTA-
348 PM EDT SAT APR 7 2012 /248 PM CDT SAT APR 7 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL UPPER
MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 004 BARAGA...FIRE WEATHER 
  ZONE 005 MARQUETTE...FIRE WEATHER ZONE 006 ALGER...FIRE 
  WEATHER ZONE 010 IRON...FIRE WEATHER ZONE 011 DICKINSON...FIRE 
  WEATHER ZONE 012 MENOMINEE AND FIRE WEATHER ZONE 013 DELTA.

* WINDS...SOUTH AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE MID 50S TO UPPER 60S...COLDEST NEAR LAKE
  MICHIGAN.

* IMPACTS...BURN RESTRICTIONS ARE IN EFFECT. FOR MORE INFORMATION ON
  BURN RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE AT
  HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY CALLING
  866-922-2876.

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER 
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A 
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY... 
  WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE 
  DANGEROUS WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR 
  GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN 
  VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A 
  DANGEROUS AND DESTRUCTIVE FIRE. 

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER 
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A 
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY... 
  WARM TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE 
  DANGEROUS WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR 
  GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN 
  VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A 
  DANGEROUS AND DESTRUCTIVE FIRE. 

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING. 

&&

$$

TITUS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at Apr 7, 7:35 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 7, 7:35 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
735 AM EDT SAT APR 7 2012

.SYNOPSIS...
ISSUED AT 435 AM EDT SAT APR 7 2012

VERY AMPLIFIED UPPER LEVEL PATTERN CONTINUES AND REMAINS THAT WAY
THROUGH MUCH OF NEXT WEEK. WARMEST DAY THROUGH NEXT FRIDAY OCCURS
TODAY AND THERE MAY BE SOME FIRE WX ISSUES DUE TO GUSTY SOUTH WINDS
AND RECENT DRY CONDITIONS. TROUGH OVR THE ROCKIES COMES THROUGH
UPPER LAKES LATE TONIGHT INTO SUNDAY WITH A BRIEF PERIOD OF SHOWERS
TONIGHT AS COLD FRONT MOVES ACROSS. UPPER TROUGH SETTLES FM CNTRL
CANADA SUNDAY INTO MONDAY WHILE MERGING WITH TROUGH CURRENTLY
OFFSHORE OF NEW ENGLAND. EXPECT COOL AND UNSETTLED CONDITIONS FOR
FIRST PART OF UPCOMING WORK WEEK. MODERATING TREND DEVELOPS BY LATE
NEXT WEEK AS UPPER RIDGE BUILDS FM THE CNTRL CONUS TO THE WESTERN
GREAT LAKES.
&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 435 AM EDT SAT APR 7 2012

TODAY...FOCUS IS ON FIRE WX ISSUES AS COLD FRONT APPROACHES FM THE
NORTHERN PLAINS. FRONT WHICH CURRENTLY RUNS FM LOW PRESSURE OVR
SOUTHERN MANITOBA ACROSS THE EASTERN DAKOTAS AND INTO NORTHEAST
NEB IS FCST TO EASE INTO FAR WEST CWA VCNTY OF IWD AROUND 00Z
SUNDAY. PRESSURE GRADIENT TIGHTENS TODAY DUE TO HIGH PRESSURE
RIDGE MOVING FM NW ONTARIO INTO QUEBEC AND THE APPROACHING FRONT.
UPSTREAM OBS AND FCST SOUNDINGS SUGGEST MOSTLY SUNNY SKIES THROUGH
AT LEAST MID AFTN...THOUGH MID CLOUDS INCREASE LATE DAY OVR WESTERN
CWA. MIXING HEIGHTS SHOULD BUILD STEADILY TO H85 AND PROBABLY H8
GIVEN EXTENT OF DRY AIRMASS OVR REGION IN RECENT DAYS. GIVEN THIS
MIXING HEIGHTS EXPECT TEMPERATURES TO PUSH WELL INTO THE 60S OVR
WEST HALF CWA. COULD EVEN SEE READINGS NEARING 70 DEGREES IN A FEW
SPOTS.

DEEPER MIXING WILL ALLOW DWPNTS TO MIX OUT TO AT LEAST TO VALUES
THAT ARE OBSERVED CURRENTLY /LOW-MID 20S/...RESULTING IN RH VALUES
IN THE 20-30 PCT RANGE. AS FOR WINDS...MUCH OF DAY WINDS THOUGH H85
REMAIN BLO 25 MPH...BUT BY LATE AFTN INCREASE TOWARD 30 MPH. MAY SEE
A PERIOD OF STRONG/GUSTY WINDS OVR WEST/CNTRL CWA JUST AHEAD OF THE
FRONT. THIS MAY RESULT IN FIRE WX CONDITIONS BREIFLY MEETING RED
FLAG WARNING CRITERIA. AT THIS TIME BASED ON FRIDAY CONTACT WITH
FIRE USERS WILL KEEP WILDFIRE POTENTIAL STATEMENT GOING AND NOT
ISSUE RED FLAG WARNING. DAYSHIFT CAN RE-EVALUTATE TRENDS THIS
MORNING AND MAY NEED TO ISSUE SHORT LEAD TIME RED FLAG WARNING.

TONIGHT...DELAYED SHOWERS ALONG THE FRONT JUST SLIGHTLY...ESPECIALLY
INITIALLY. LOOKING UPSTREAM THIS MORNING SEEMS LIKE MAIN AREA OF
SHOWERS IS ON WESTERN EDGE OF H7 MOIST AXIS AND ALONG SFC-H85
FRONTAL BOUNDARY. FOLLOWING THESE FIELDS ACROSS CWA TONIGHT SUGGESTS
THAT QPF TIMING FM MODELS MAY BE ON THE SLOWER SIDE. DID NOT ALTER
PREVIOUS FCST OF LIKELY POPS SPREADING FM FAR WEST /IRONWOOD AND
ONTONAGON BTWN 00Z-03Z/ TO CNTRL UPR MI /MARQUETTE TO IRON MTN BTWN
03Z-06Z/ AND INTO FAR EAST CWA AROUND NEWBERRY BY 09Z. MODELS HAVE
BEEN VERY INSISTENT ON QPF AMOUNTS BTWN 0.10 TO 0.25 INCH BUT THE
FCST WILL CONTINUE TO CUT THESE AMOUNTS DUE TO AMBIENT DRY AIR MASS
THE FRONT IS RUNNING INTO AND ONLY WEAK LOW-LEVEL CONVERGENCE ALONG
THE FRONT.

ON SUNDAY...COOLER AIR ALOFT SPILLS IN AS LARGER SCALE TROUGH MOVES
OVERHEAD. STILL IDEA FM MODELS THAT LAPSE RATES/MOISTURE ABOVE H85
INCREASES BY EARLY AFTN. INITIALLY WAS GOING TO PULL POPS AS DEPTH
OF MOISTURE WAS PRETTY MINIMAL. YET...CANNOT IGNORE CAPES AOA
100J/KG OFF LATEST NAM INLAND AT IMT SUNDAY AFTN. GFS A BIT MORE
TONED DOWN BUT HAS GENERAL IDEA. LOOKING AT FAIRLY HIGH-BASED
CLOUDS/SHOWERS BUT NOT ENOUGH EVIDENCE IN MODEL FIELDS TO COMPLETELY
PULL THE POPS. MAIN ISSUE ON SUNDAY WILL BE GUSTY WEST WINDS ON
SOUTHERN PERIFERY OF SFC LOW MOVING FM ONTARIO INTO QUEBEC. BLYR
BUILDS AS HIGH AS 750-700MB ON FCST SOUNDINGS WHICH RESULTS IN
TAPPING INTO 30-40 MPH WINDS ALOFT BY AFTN. RAMPED UP WINDS ALL
AREAS. STRONGEST WINDS LIKELY ON THE KEWEENAW WITH FAVORED WEST
FLOW. TEMPS PUSHING INTO THE MID-UPR 50S SCNTRL ALONG WITH DWPNTS
FALLING TO AROUND 20F /MAYBE EVEN UPR TEENS/ POINT TO RH VALUES WELL
BLO 30 PCT AND ANOTHER DAY WITH ELEVATED WILDFIRE RISK. EVEN WITH
THE RAIN TONIGHT...STRONG WINDS WILL QUICKLY DRY OUT FINE FUELS FM
WHATEVER RAIN OCCURS. PLAN TO MENTION FIRE WX ISSUES FOR SUNDAY IN
THE ONGOING WILDFIRE POTENTIAL STATEMENT.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 435 AM EDT SAT APR 7 2012

SHORTWAVE THAT MOVES THROUGH THE AREA SAT NIGHT BREAKS DOWN THE
RIDGE AND PROVIDES A BROADER TROUGH OVER THE ERN CONUS THROUGH AT
LEAST THE FIRST HALF OF NEXT WEEK. THIS WILL LEAD TO A PERIOD OF
BELOW NORMAL HIGHS...WHICH HASN/T BEEN SEEN FOR SOME TIME.

H850 TEMPS FALL TO -8C SUN NIGHT AND CONTINUE INTO MON...BEFORE
GRADUALLY WARMING TO -6C ON MON NIGHT AND REMAINING THERE THROUGH
WED NIGHT. THIS WILL LEAD TO PLENTY OF OVER THE LK INSTABILITY AND
AS LONG AS MOISTURE IS PRESENT...CLOUDS UNDER THE NNW FLOW. THE
MOISTURE LOOKS TO BE THE MAIN CONCERN...AS MODELS SHOW ONLY PERIODS
BETTER MOISTURE MOVING THROUGH THE AREA.

MOST OF THESE BETTER MOISTURE PERIODS ARE ASSOCIATED WITH
SHORTWAVES MOVING THROUGH THE UPPER GREAT LKS. THE FIRST MOVES
THROUGH LATE SUN NIGHT INTO MON MORNING AND SENDS DEEPER MOISTURE
SURGING IN FROM NW TO SE OVERNIGHT SUN NIGHT. COLD TEMPS ALOFT
SUN NIGHT THROUGH MON WILL LEAD TO STRONG LLVL LAPSE
RATES...WITH SFC TO H700 WILL BE 7.5-8C/KM. WON/T HAVE THE DIURNAL
HEATING AT THIS TIME...BUT THINK SHORTWAVE ENERGY MOVING THROUGH
WILL AID SHOWER DEVELOPMENT AND HAVE MENTIONED SLIGHTS/CHANCES OVER
THE WRN HALF OF THE CWA LATE SUN NIGHT. EXPECT THE SHOWERS
ASSOCIATED WITH THE SHORTWAVE TO DIMINISH MON
MORNING...BUT COLDER ALOFT AIR ARRIVING IN THE AFTN COULD LEAD TO
SHOWERS REDEVELOPING OVER THE NW HALF OF THE CWA IN THE AFTN.
MOISTURE SEEMS A LITTLE MARGINAL...BUT THE LLVL LAPSE RATES WOULD
SUPPORT AT LEAST A MENTION. ONE DOWNSIDE WILL BE THE DRY AIR BELOW
THE 4KFT CLOUD BASES...WHICH WOULD LEAD TO MORE OF A LIGHT SHOWER
SITUATION.

BETTER LLVL MOISTURE ARRIVES LATE MON NIGHT INTO TUES AHEAD OF THE
UPPER LOW PUSHING S INTO THE LOWER GREAT LKS ON TUES AFTN/EVENING.
BEST FORCING APPEARS TO BE OVER THE E WITH THE H850 TROUGH PUSHING
THROUGH...SO WILL FOCUS THE CHANCES/SLIGHTS OVER ERN AREAS FAVORED
BY A NRLY WIND. DID BUMP UP CLOUD COVER FOR TUES NIGHT INTO
WED MORNING ACROSS THE NRN CWA...SINCE IT LOOKS LIKE DECENT
H925-850 MOISTURE AND H850 TEMPS OF -7C STILL PRODUCING ENOUGH LK
INSTABILITY WITH THE NRLY FLOW. FINAL SHORTWAVE MOVES THROUGH ON
WED...BUT INVERSION HEIGHTS ARE REALLY FALLING AND LIMITED MOISTURE
WOULD LIMIT CLOUD POTENTIAL. THUS...WILL KEEP FCST DRY FOR NOW.

MODELS SHOWING THE UPPER TROUGH TRYING TO SHIFT E THURS AFTN INTO
FRI. THIS WOULD BRING A BUILDING RIDGE OVER THE AREA AND A RETURN TO
MORE NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES ON FRIDAY AND THE
WEEKEND.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 728 AM EDT SAT APR 7 2012

VFR CONDITIONS EXPECTED THROUGH THE PERIOD AT ALL SITES. A LOW
PRESSURE SYSTEM ACROSS THE EASTERN DAKOTAS WILL MAKE ITS WAY
EASTWARD OVER THE NEXT 24 HOURS...WITH THE COLD FRONT GRADUALLY
SLIDING INTO WESTERN UPPER MICHIGAN LATE THIS AFTERNOON. GUSTY SOUTH
WINDS EXPECTED AHEAD OF THE FRONT AT THE TAF SITES TODAY...THEN
SCATTERED SHOULD OCCUR AS THE FRONT MOVES THROUGH. BASED ON
UPSTREAM OBSERVATIONS AND WELL AGREED UPON MODEL GUIDANCE...DO
NOT FORSEE ANY VSBY REDUCTION WITH THE SHOWERS. STRONG AND
GUSTY WEST WINDS WILL DEVELOP BEHIND THE FRONT ON SUNDAY AT ALL
THREE TAF SITES.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 435 AM EDT SAT APR 7 2012

INCREASING PRESSURE GRADIENT BETWEEN EXITING HIGH AND APPROACHING
COLD FRONT WILL LEAD TO INCREASING SOUTHERLY WINDS TODAY...BUT
MARINE LAYER SHOULD KEEP WINDS BELOW 20KTS. AFTER THE COLD FRONT
PASSES TONIGHT...EXPECT WRLY WINDS TO INCREASE TO UP TO 25KTS ON
SUNDAY. WITH LAKE SUPERIOR BETWEEN A LOW CENTERED OVER SE QUEBEC
AND A HIGH IN THE CANADIAN PRAIRIES...EXPECT NW TO NRLY FLOW OVER
LK SUPERIOR THROUGH THE MIDDLE OF NEXT WEEK. WITH COLDER AIR
MOVING ACROSS THE LAKE...EXPECT PERIODS OF WINDS TO 25 OR 30KTS
MONDAY AND TUESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLA
SHORT TERM...JLA
LONG TERM...SRF
AVIATION...JLA
MARINE...SRF
Hazardous weather outlook, Apr 7, 5:50 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
550 AM EDT SAT APR 7 2012

MIZ001>007-009>014-084-085-081200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
550 AM EDT SAT APR 7 2012 /450 AM CDT SAT APR 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ELEVATED RISK OF WILDFIRES TODAY DUE TO GUSTY SOUTHERLY
WINDS AND DRY CONDITIONS. OUTDOOR BURNING MAY BE RESTRICTED OVER
PORTIONS OF UPPER MICHIGAN ON SATURDAY...SO CHECK WITH THE MICHIGAN
DNR BEFORE BURNING ANY LEAVES OR BRUSH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EVEN WITH THE POTENTIAL FOR RAIN SHOWERS EARLY ON SUNDAY...THERE IS AN
ELEVATED RISK OF WILDFIRES LATER ON SUNDAY DUE TO STRONG WEST WINDS
AND LOW HUMIDITY. OUTDOOR BURNING MAY BE RESTRICTED OVER PORTIONS
OF UPPER MICHIGAN...SO CHECK WITH THE MICHIGAN DNR BEFORE BURNING ANY
LEAVES OR BRUSH.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-081200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
550 AM EDT SAT APR 7 2012 /450 AM CDT SAT APR 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-081200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
550 AM EDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:54 PM EDTSmall Craft AdvisoryMQT30 hr

Nearby

Red Flag Warnings in Michigan, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.